Alert archive / Indiana / Special Weather Statements in 2011
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 8, 2011, 5:21 PM EDT for Rush County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 5:21 PM EDT (21:21 UTC)
- Expired
- Aug 8, 2011, 5:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Indianapolis, IN
County Rush County, IN
The radar
The Indianapolis radar (KIND), 85 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
525
WWUS83 KIND 082121
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
521 PM EDT MON AUG 8 2011
INZ049-057-082145-
HENRY-RUSH-
521 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN HENRY AND NORTHEASTERN
RUSH COUNTIES UNTIL 545 PM EDT...
AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF RUSHVILLE...OR 16 MILES WEST OF
CAMBRIDGE CITY...MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
LEWISVILLE AROUND 530 PM EDT...
STRAUGHN AROUND 535 PM EDT...
&&
LAT...LON 3987 8521 3979 8521 3979 8522 3978 8530
3966 8530 3963 8552 3980 8558 3990 8520
3988 8520
TIME...MOT...LOC 2121Z 272DEG 22KT 3974 8543
$$
JHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:33 PM EDT, 48 minutes earlier.
Area forecast discussion, Aug 8, 4:33 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 433 PM EDT MON AUG 8 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS...THE POTENTIAL FOR UNSETTLED WEATHER WILL REMAIN IN THE FORECAST FOR ANOTHER 18 TO 24 HOURS OR SO BEFORE HIGH PRESSURE PUSHES INTO THE AREA ALONG WITH SOME COOLER AIR TO FINALLY BRING A BREAK FROM THE RECENT EXTENDED HEAT WAVE. ANOTHER DISTURBANCE AND ASSOCIATED SURFACE BOUNDARY WILL PUSH THROUGH THE AREA FRIDAY NIGHT INTO SATURDAY...BRINGING ANOTHER BRIEF OPPORTUNITY FOR THUNDERSTORMS BEFORE HIGH PRESSURE AGAIN TAKES OVER LATE IN THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /TONIGHT/... FOCUS IS POPS. GUIDANCE IS SIMILAR AND A BLEND IS SUFFICIENT. MODELS APPEAR A LITTLE BULLISH ON PRECIP TONIGHT. ALL HAVE BEEN RELATIVELY CONSISTENT LATELY WITH POSSIBLE DEVELOPMENT OF TWO COMPLEXES...ONE NEARER THE MAIN UPPER WAVE OVER NORTHERN ILLINOIS/SOUTHERN WISCONSIN...AND ANOTHER FURTHER SOUTHWEST ALONG A QUASISTATIONARY BOUNDARY. APPEARS THAT EITHER ONE WOULD BE LIKELY TO LARGELY MISS CENTRAL INDIANA. IN ADDITION...FORECAST SOUNDINGS INDICATE A RAPID LOSS OF INSTABILITY LATER TONIGHT. WILL BUMP DOWN MOS POPS FROM LIKELY TO CHANCE IN THE EVENING...WITH SLIGHT CHANCE OVERNIGHT FOR THE POTENTIAL THAT ONE OF THESE COMPLEXES COULD MANAGE TO IMPINGE UPON THE AREA. ON TEMPS...WENT WITH TEMPS NEAR PERSISTENCE...AS SKY COVER SHOULD BE MORE EXTENSIVE OVERNIGHT AND SIGNIFICANT COLD ADVECTION IS STILL A WAYS OFF. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... FOCUS IS ON TEMPS WITH A SECONDARY FOCUS ON POPS TUESDAY. GUIDANCE REMAINS SIMILAR AND A BLEND IS SUFFICIENT. WILL HOLD ONTO A SLIGHT CHANCE TOMORROW...AS FORECAST SOUNDINGS INDICATE SOME MODEST INSTABILITY...BUT ALSO SOME CAPPING...IN NORTHWEST FLOW ALOFT. MAIN BOUNDARY AND UPPER SUPPORT SHIFT EAST OF THE AREA EARLY...SO EXPECT MOST DEVELOPMENT TO BE EAST OF CENTRAL INDIANA. ON TEMPS...WILL CONTINUE WITH THE ASSUMPTION THAT GUIDANCE IS RUNNING TOO COOL AS IT HAS BEEN FOR WEEKS NOW. STRONGER COLD ADVECTION DOES NOT BEGIN UNTIL LATE TOMORROW...AND 850 TEMPS ONLY DROP SLIGHTLY TOMORROW...SO WILL BUMP MOS UP SEVERAL DEGREES. WILL BE AN OUTSIDE CHANCE OF ONE MORE 90 DEGREE DAY...BUT THIS WILL ALMOST CERTAINLY BE THE LAST OF THE STRING. CONTINUED TO LEAN SLIGHTLY WARMER THAN GUIDANCE THROUGH THE REMAINDER OF THE SHORT TERM AS AMPLE OPPORTUNITIES FOR SUN ON DRY GROUND SHOULD ALLOW EFFICIENT DAYTIME HEATING. && .LONG TERM /THURSDAY THROUGH MONDAY/... SURFACE HIGH PRESSURE WILL BE IN CONTROL FOR MUCH OF THE LONG TERM PERIOD...SAVE FOR ANOTHER UPPER WAVE AND ASSOCIATED FRONTAL BOUNDARY PUSHING THROUGH THE AREA EARLY IN THE WEEKEND. THIS WILL PROVIDE LIKELY THE ONLY OPPORTUNITY FOR PRECIP FRIDAY NIGHT INTO SATURDAY. HPC TEMPERATURES LOOKED SLIGHTLY COOL GIVEN RECENT HISTORY/CLIMATOLOGY AND 850 TEMPS...BUT NOT BY MUCH. TEMPS SHOULD RUN NEAR OR JUST BELOW CLIMO IN NORTHWEST FLOW ALOFT. && .AVIATION.../DISCUSSION FOR 082100Z KIND TAF UPDATE/... CONVECTIVE ACTIVITY IN THE VICINITY OF KIND OVER THE NEXT COUPLE OF HOURS MAY RESULT IN SOME SHIFTING WIND DIRECTIONS AT TIMES. OVERALL...MODEL DATA SUGGEST RATHER HIGH POTENTIAL FOR CONVECTIVE ACTIVITY UNTIL ABOUT 090400Z-090600Z WHEN UPPER IMPULSE CURRENTLY NEAR THE MISSISSIPPI RIVER...PASSES EAST OF KIND. WILL NOT MAKE ANY CHANGES TO THE PREVIOUS AMENDMENT AT THIS TIME...BUT MAY NEED TO INSERT MORE PERIODS OF EXPLICIT THUNDER MENTION DURING THE COURSE OF THE LATE AFTERNOON/EVENING AS CONDITIONS WARRANT. PREVIOUS DISCUSSION FOLLOWS. VFR CONDITIONS OUTSIDE OF CONVECTION THIS AFTERNOON AND EVENING. POTENTIAL FOR IFR CONDITIONS WITH THUNDERSTORMS. MVFR VISIBILITIES POSSIBLE AT KBMG/KHUF/KLAF AFTER 06Z TONIGHT. CONVECTION DEVELOPING ALONG BOUNDARY EXTENDING FROM CENTRAL ILLINOIS SOUTHEAST INTO NORTHERN KENTUCKY. EXPECT STORMS WILL CONTINUE TO FILL IN OVER THE LOWER WABASH VALLEY EARLY THIS AFTERNOON AS MESOANALYSIS SHOWS INCREASING INSTABILITY AND THE APPROACH OF A REMNANT MCV TO THE WEST. THESE STORMS WILL IMPACT KHUF FIRST...FOLLOWED BY KBMG THEN KIND AND KLAF TO FOLLOW. HAVE INSERTED VCTS MENTION THROUGH THE LATE AFTERNOON. ADDED A TEMPO GROUP FOR THUNDER AT KHUF WHERE CONFIDENCE IS SOMEWHAT HIGHER IN DIRECT IMPACTS IN THE SHORT TERM. WITH THE CONTINUING RAPID DEVELOPMENT TO THE CONVECTION ALONG THE LINE...WILL LIKELY AMEND OTHER SITES AS CONFIDENCE GROWS. THESE STORMS WILL SHIFT EAST OF THE TERMINALS BY EARLY EVENING BUT WITH WEAK LOW PRESSURE STILL TO PASS THROUGH THE REGION OVERNIGHT...WILL MAINTAIN CB WORDING AT ALL SITES THROUGH LATE TONIGHT. LIGHT SOUTHWEST WINDS WILL SLOWLY VEER TO WEST/NORTHWEST BY DAYBREAK. DRIER AIR WILL BEGIN TO WORK INTO THE REGION IN THE WAKE OF THE LOW PASSAGE TUESDAY MORNING. WITH SUBTLE COLD ADVECTION ONGOING TUESDAY...MAY SEE DIURNAL CU DEVELOPMENT BELOW 3KFT IN THE MORNING. NORTHWEST WINDS AT 5-10MPH ARE EXPECTED THROUGH 18Z TUESDAY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...NIELD NEAR TERM...NIELD SHORT TERM...NIELD LONG TERM....NIELD AVIATION...RYAN/JAS
Hazardous weather outlook, Aug 8, 11:11 AM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1111 AM EDT MON AUG 8 2011 INZ021-028>031-035>049-051>057-060>065-067>072-091000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1111 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK THESE STORMS COULD BE SEVERE. THE MOST LIKELY TIMEFRAME FOR SEVERE STORMS WILL BE FROM 2 PM THROUGH 8 PM. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL... AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY. THUNDERSTORMS ARE ALSO POSSIBLE FRIDAY THROUGH SATURDAY. NO SIGNIFICANT OUTBREAKS OF SEVERE WEATHER ARE EXPECTED AT THIS TIME FOR TUESDAY, FRIDAY OR SATURDAY. REMEMBER LIGHTNING IS A HAZARD WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Aug 8, 5:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
521 PM EDT MON AUG 8 2011
INZ049-057-082145-
HENRY-RUSH-
521 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN HENRY AND NORTHEASTERN
RUSH COUNTIES UNTIL 545 PM EDT...
AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF RUSHVILLE...OR 16 MILES WEST OF
CAMBRIDGE CITY...MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
LEWISVILLE AROUND 530 PM EDT...
STRAUGHN AROUND 535 PM EDT...
&&
LAT...LON 3987 8521 3979 8521 3979 8522 3978 8530
3966 8530 3963 8552 3980 8558 3990 8520
3988 8520
TIME...MOT...LOC 2121Z 272DEG 22KT 3974 8543
JHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:51 PM EDT | Special Weather Statement | IND | Warren | 39 min |
Nearby
Special Weather Statements in Indiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.